Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 193, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 25, 2007, 5:24 PM MDT for Chaffee County, Colorado. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2007, 5:24 PM MDT (23:24 UTC)
- Expired
- Jul 25, 2007, 5:47 PM MDT
- In force
- 23 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Chaffee County, CO
The radar
The Grand Junction radar (KGJX), 174 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 5:28 PM MDT | HAIL 0.75 | Maysville, CO | HAIL FELL FROM 517 PM UNTIL 528 PM |
| Jul 25, 5:30 PM MDT | HAIL 1 | Maysville, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 11.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 452 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1901 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 252324 SVRPUB COC015-260030- /O.NEW.KPUB.SV.W.0193.070725T2324Z-070726T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 524 PM MDT WED JUL 25 2007 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHAFFEE COUNTY IN CENTRAL COLORADO... * UNTIL 630 PM MDT... * AT 521 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL. THIS STORM WAS CENTERED NEAR MAYSVILLE...OR 39 MILES EAST OF GUNNISON...AND WAS MOVING TOWARD THE NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL CHAFFEE COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3872 10642 3847 10623 3850 10610 3886 10618 $$
2 follow-up statements
000 WWUS55 KPUB 252335 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 534 PM MDT WED JUL 25 2007 COC015-260030- /O.CON.KPUB.SV.W.0193.000000T0000Z-070726T0030Z/ CHAFFEE CO- 534 PM MDT WED JUL 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR CENTRAL CHAFFEE COUNTY... AT 529 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL. THIS STORM WAS CENTERED NEAR MAYSVILLE...OR 39 MILES EAST OF GUNNISON...AND WAS MOVING TOWARD THE NORTH AT 10 MPH. THE SEVERE STORM WILL IMPACT MAYSVILLE...AND RURAL AREAS OF CENTRAL CHAFFEE COUNTY. BETWEEN 517 PM AND 528 PM...A NATIONAL WEATHER SERVICE SPOTTER SAW PENNY SIZE HAIL IN MAYSVILLE. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3872 10642 3851 10625 3854 10612 3886 10618 $$
000 WWUS55 KPUB 252347 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 547 PM MDT WED JUL 25 2007 COC015-252357- /O.CAN.KPUB.SV.W.0193.000000T0000Z-070726T0030Z/ CHAFFEE CO- 547 PM MDT WED JUL 25 2007 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR CENTRAL CHAFFEE COUNTY... HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. LAT...LON 3872 10642 3851 10625 3854 10612 3886 10618 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:10 PM MDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 25, 3:10 PM MDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 310 PM MDT WED JUL 25 2007 .SHORT TERM... (TONIGHT AND TOMORROW) ...FLASH FLOOD THREAT TOMORROW... CURRENTLY...QUITE A BIT OF SCTD TSRA ARE ONGOING RUNNING ALONG THE SPINE OF THE MTS ACROSS CO. GUIDANCE FCSTD THIS TO HAPPEN YDAY SO MODELS HAVE A PRETTY GOOD HANDLE ON WHAT IS GOING ON. ON THE PLAINS IT IS PC BUT A FEW TSRA ARE EVEN TRYING TO GET GOING UP ON THE PALMER DVD AS OF 130 PM. REST OF TODAY AND TONIGHT...MAIN CONCERN IS LOCALLY HEAVY RAIN. CONVG BOUNDARY...BEST SEEN IN THE 700 MB WIND FLOW...IS FCST TO PROGRESS SLOWLY EAST DURING THIS PERIOD. THIS WILL BRING SCTD TSRA WITH LOCALLY HEAVY RAIN TO THE C MTNS...SW MTNS...AND PIKES PEAK/PALMER DIVIDE REGION. SOME QPF VALUES FROM THE RAW GUIDANCE ARE RATHER IMPRESSIVE...SO THESE AREAS WILL HAVE TO BE WATCHED FOR LOCAL FLASH FLOODING...ESPECIALLY THE BURN SCARS/MUDLSIDE REGIONS. TOMORROW...ITS GONNA BE A BUSY DAY IN THE WX DEPT. MAIN BOUNDARY WILL COME ACROSS DURING THE LATE MORNING/EARLY AFTERNOON TIME PERIOD. FLASH FLOODING IS GOING TO BE A CONCERN WITH THIS BOUNDARY PASSAGE AS THE MOISTURE (60 + DEWPTS) IS GOING TO GET IN HERE DURING PEAK HEATING. QUITE A BIT OF PV AND A SHORT WAVE ALOFT WILL ASSIST IN THE UPWARD VERTICAL MOTION FIELDS. I EXPECT THUNDERSTORMS WITH HEAVY RAIN TO BE ONGOING BY MID AFTERNOON TOMORROW. FLASH FLOODING WILL BE A CONCERN GIVEN THE ABUNDANT LLVL MOISTURE AND SLOW STORM MOTION. ALSO...GROUNDS ARE A BIT WET (BUT NOT EXCEEDINGLY SO) ACROSS QUITE A FEW PARTS OF THE CWA. SVR THREAT WILL BE MINIMAL DUE TO THE WEAK WINDS AND WARM TEMPS ALOFT. /HODANISH .LONG TERM... (THURSDAY NIGHT THROUGH WEDNESDAY) LONG TERM CONCERNS INCLUDE TIMING OF FRONT MOVING ACROSS EASTERN COLORADO THURSDAY NIGHT/FRIDAY AND POSSIBILITY OF HEAVY RAINFALL INTO THE EARLY WEEKEND. THURSDAY NIGHT-FRIDAY NIGHT...LATEST WRF/NAM REMAINS A TAD FASTER WITH COLD FRONT MOVING ACROSS THE PALMER DVD THU AFTERNOON AND ACROSS THE REST OF THE SOUTHEAST PLAINS THURSDAY NIGHT...WHERE AS THE GFS AND OTHER GLOBAL MODELS STALLS FRONT ACROSS THE FAR SE PLAINS FRIDAY MORNING. HAVE TRENDED THE FORECAST TO THE QUICKER SOLUTION AND HAVE TAILORED POPS TO MATCH...WITH SCATTERED THUNDERSTORMS MOVING ACROSS THE PLAINS THU NIGHT AND MUCH COOLER AND MORE STABLE CONDITIONS IN PLACE ACROSS THE FAR EASTERN PLAINS ON FRIDAY. MODEL SOUNDINGS INDICATING MOISTURE POOLING ALONG AND BEHIND THE BOUNDARY WITH DEW PTS IN THE MID 50S TO LOWER 60S AND CAPES BETWEEN 1000-2000 J/KG ACROSS THE PLAINS THU NIGHT...ALLOWING FOR THE POSSIBILITY OF STRONG STORMS ALONG AND BEHIND THE FRONT. HAVE KEPT HIGH SCATTERED POPS IN PLACE ACROSS THE MOUNTAINS AND HIGH MT VALLEYS AS MODELS CONTINUE TO INDICATE AMPLE AVAILABLE MOISTURE AND MINOR DISTURBANCES EMBEDDED IN THE WEAK NORTHERLY FLOW ALOFT ACROSS THE AREA...WITH H7-H5 SPECIFIC HUMIDITIES BETWEEN 6-8 G/KG AND PWATS BETWEEN 1 AND 1 1/2 INCHES ACROSS THE STATE. WITH THE WEAK FLOW ALOFT...ALL STORMS WILL BE SLOW MOVERS...WITH HEAVY RAINFALL THE MAIN THREAT. SATURDAY-SUNDAY...WEAK NORTHERLY FLOW ALOFT PERSISTS WITH UPPER RIDGE AXIS JUST WEST OF THE ROCKIES. AVAILABLE MOISTURE DIMINISHES A TAD...THOUGH ENOUGH REMAINS FOR CONTINUED SCATTERED MAINLY DIURNAL THUNDERSTORMS ACROSS THE HIGHER TERRAIN. TEMPERATURES REBOUND TO NEAR SEASONAL NORMS ALLOWING FOR INSTABILITY INCREASE ACROSS THE EASTERN PLAINS. WITH LOW LEVEL UPSLOPE FLOW IN PLACE...WILL CONTINUE TO SEE ISOLATED TO SCATTERED CONVECTION ACROSS THE PLAINS AS WELL...WITH BEST POPS ALONG AND WEST OF THE I-25 CORRIDOR. MONDAY-WEDNESDAY...UPPER RIDGE AXIS LOOKS TO SLIDE ACROSS THE ROCKIES AS A SERIES OF SHORT WAVES MOVE ACROSS THE NORTHERN TIER OF STATES. MODELS ALSO INDICATING A MINOR EASTERN WAVE MOVING ACROSS THE SOUTHERN HIGH PLAINS UNDERCUTTING THE SOUTHERN PERIPHERY OF THE RIDGE AND INTO THE FOUR CORNERS REGION THROUGH THE PERIOD. WITH INCREASING MOISTURE ACROSS WESTERN PORTION OF THE AREA...HAVE KEPT GENERALLY SCATTERED POPS ACROSS CENTRAL AND SW MTS WITH MAINLY ISOLATED POPS ACROSS THE EASTERN MTS AND PLAINS. WITH WARMER AIR ALOFT UNDER THE RIDGE...SHOULD ONCE AGAIN SEE TEMPERATURES WARMING TO ABOVE SEASONAL AVERAGES THROUGH THE PERIOD. -MW && .AVIATION... KCOS AND KALS MAY BE AFFECTED BY TSRA THIS AFTERNOON AND EARLY EVENING. I DO NOT EXPECT ANY TSRA IN THE IMMEDIATE AIRSPACE OF KPUB LATER THIS AFTERNOON AND EARLY EVENING. MAIN CONCERN WILL BE GUSTY WINDS AND BRIEF LOW CIGS. FOR TOMORROW...FROPA WILL OCCUR BY LATE MORNING ACROSS KCOS AND EARLY AFTERNOON AROUND KPUB. WINDS WILL GO NNE AND BE GUSTY FOR AWHILE. LOTS OF TSRA POSSIBLE TOMORROW WITH HEAVY RAIN AND SOME LOW CIGS. THUNDER THREAT FOR KALS WILL ALSO BE HIGHER THAN NORMAL WITH LOCALLY HVY RAIN...BRIEF GUSTY WINDS AND POSSIBLE BRIEF LOW CIGS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 34/23
Hazardous weather outlook, Jul 25, 5:07 AM MDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 507 AM MDT WED JUL 25 2007 COZ058>089-093>099-261115- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 507 AM MDT WED JUL 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING OVER THE MOUNTAINS AND HIGH VALLEYS. THE MAIN THREAT FROM STORMS TODAY WILL BE LOCALLY HEAVY RAINFALL...ESPECIALLY OVER THE EASTERN SAN JUAN...LA GARITA...AND SAWATCH RANGES. OTHER THREATS WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS UP TO 45 MPH AND POSSIBLY SOME HAIL UP TO 1/2 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL MOVE THROUGH EASTERN COLORADO THURSDAY AFTERNOON. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER MUCH OF THE REGION THROUGH THURSDAY NIGHT. THE MAIN THREATS FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL...AND LOCALLY GUSTY WINDS TO 50 MPH. A FEW STRONG TO SEVERE STORMS MAY DEVELOP OVER THE SOUTHEAST PLAINS...WITH HAIL UP TO ONE INCH AND WIND GUSTS UP TO 60 MPH. SCATTERED STORMS WILL CONTINUE THROUGH THE WEEKEND. THE MAIN THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND BRIEF GUSTY WINDS...IN ADDITION TO LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE MOUNTAINS AND HIGH VALLEYS.
In the hours before
Local storm report, Jul 25, 3:45 PM MDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
345 PM MDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL ROSITA 38.10N 105.33W
07/25/2007 M0.88 INCH CUSTER CO TRAINED SPOTTER
ONGOING AT 342 PM.
&&
JKHThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 3:43 PM MDT | Severe Thunderstorm Warning | PUB | Custer | 62 min |
| Jul 25, 4:49 PM MDT | Flash Flood Warning | PUB | Teller | 3 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.